Blue Whale Game: Schoolboy hospitalised for taking antidepressants | The Daily Star
06:25 PM, October 12, 2017 / LAST MODIFIED: 09:03 PM, October 12, 2017

‘Blue Whale’ game: Schoolboy hospitalised for taking antidepressants

A ninth-grader has been admitted to a hospital in Dhaka for taking antidepressants being depressed after “playing Blue Whale Challenge game”.

The 14-year-old schoolboy from Kazipara of Mirpur was admitted to Dhaka Medical College Hospital (DMCH) Tuesday night as he fell unconscious after taking antidepressants, Dr Muktadir Bhuyian, assistant registrar of unit-7 in the Medicine Ward of DMCH, told The Daily Star.

The doctors had to wash his stomach and at one stage of treatment doctors noticed marks of self harm caused by blade at various parts of his body, the doctor said.

After he got back his conscious, the boy told the doctors about his playing the “Blue Whale game” up to level 17, Dr Muktadir added.

The boy also said that the admin of the game used to assign various subversive tasks to the boy, like misbehaving with parents, stealing his friend's phone, suddenly going out of home, going to the roof top at night, etc.

He told the doctors that his performance was not good in the game and he only managed to gather up to 50 points.

Victim's father told reporters that his son started to behave strangely since the last Eid. He used to misbehave with them and has been spending a lot of time with his smartphone alone.

He also used to go out of home at times, he added.

Being asked about the reason behind his attempted suicide, the boy said that the pressure of the game and his depression was becoming too much to handle for him, the doctor said quoting the victim.

So, the boy took the medicine, he added.

He also said the reason behind his playing the game was his “anger towards his father as he said his father spent very little time with him”.

So, he used to spend most of the time with his smartphone, Dr Muktadir said.  

The doctors, however, are astonished at the fact that how the boy managed to get the medicines.

The boy is now gradually recovering from the effects of the medicine but is very disturbed psychologically.

Once he physically recovers, doctors will arrange psychological counseling for him, the doctor added. 

Stay updated on the go with The Daily Star News App. Click here to download it for your device.

Grameenphone and Robi:
Type START <space> BR and send SMS it to 2222

Banglalink:
Type START <space> BR and send SMS it to 2225

Top News

Top News

Top